n CME : Your SA Journal of CPD - Primary drug-induced anaemia and the importance of adverse drug reaction (ADR) monitoring : clinical pharmacology
|Article Title||Primary drug-induced anaemia and the importance of adverse drug reaction (ADR) monitoring : clinical pharmacology|
|© Publisher:||Health and Medical Publishing Group (HMPG)|
|Journal||CME : Your SA Journal of CPD|
|Author||Rory Leisegang and Marc Blockman|
|Publication Date||May 2008|
|Pages||257 - 258|
Drug-induced blood dyscrasias, while uncommon compared with other reported ADRs, are associated with significant drug-related fatalities, varying from mild thrombocytopenia through to life-threatening aplastic anaemia and thrombosis. An understanding of the mechanism is essential for effective management and identification of possible causal agents. Anaemia, together with neutropenia and thrombocytopenia, are common presentations of drug-induced dyscrasias. A basis for understanding the pathogenesis, clinical presentation, and differential diagnosis of primary drug-induced anaemias is the focus of this article.
Article metrics loading...